NCLEX Pn Practice Questions 5 (Exam Mode) By Rnpedia.Com

25 Questions | Total Attempts: 3303

SettingsSettingsSettings
NCLEX Pn Practice Questions 5 (Exam Mode) By Rnpedia.Com - Quiz

Mark the letter of the letter of choice then click on the next button. Score will be posted as soon as the you are done with the quiz. You got 30 minutes to finish the exam. Good luck!


Questions and Answers
  • 1. 
    Which finding is the best indication that a client with ineffective airway clearance needs suctioning?
    • A. 

      Oxygen saturation

    • B. 

      Respiratory rate

    • C. 

      Breath sounds

    • D. 

      Arterial blood gases

  • 2. 
    A client with tuberculosis has a prescription for Myambutol (ethambutol HCl). The nurse should tell the client to notify the doctor immediately if he notices:
    • A. 

      Gastric distress

    • B. 

      Changes in hearing

    • C. 

      Red discoloration of bodily fluids

    • D. 

      Changes in color vision

  • 3. 
    The primary cause of anemia in a client with chronic renal failure is:
    • A. 

      Poor iron absorption

    • B. 

      Destruction of red blood cells

    • C. 

      Lack of intrinsic factor

    • D. 

      Insufficient erythropoietin

  • 4. 
    Which of the following nursing interventions has the highest priority for the client scheduled for an intravenous pyelogram?
    • A. 

      Providing the client with a favorite meal for dinner

    • B. 

      Asking if the client has allergies to shellfish

    • C. 

      Encouraging fluids the evening before the test

    • D. 

      Telling the client what to expect during the test

  • 5. 
    The doctor has prescribed aspirin 325mg daily for a client with transient ischemic attacks. The nurse knows that aspirin was prescribed to:
    • A. 

      Prevent headaches

    • B. 

      Boost coagulation

    • C. 

      Prevent cerebral anoxia

    • D. 

      Keep platelets from clumping together

  • 6. 
    A client with tuberculosis asks the nurse how long he will have to take medication. The nurse should tell the client that:
    • A. 

      Medication is rarely needed after 2 weeks.

    • B. 

      He will need to take medication the rest of his life.

    • C. 

      The course of therapy is usually 18–24 months.

    • D. 

      He will be re-evaluated in 1 month to see if further medication is needed.

  • 7. 
    Which development milestone puts the 4-month-old infant at greatest risk for injury?
    • A. 

      Switching objects from one hand to another

    • B. 

      Crawling

    • C. 

      Standing

    • D. 

      Rolling over

  • 8. 
    A client taking Dilantin (phenytoin) for grand mal seizures is preparing for discharge. Which information should be included in the client’s discharge care plan?
    • A. 

      The medication can cause dental staining.

    • B. 

      The client will need to avoid a high-carbohydrate diet.

    • C. 

      The client will need a regularly scheduled CBC.

    • D. 

      The medication can cause problems with drowsiness.

  • 9. 
    Assessment of a newborn male reveals that the infant has hypospadias. The nurse knows that:  
    • A. 

      The infant should not be circumcised.

    • B. 

      Surgical correction will be done by 6 months of age.

    • C. 

      Surgical correction is delayed until 6 years of age.

    • D. 

      The infant should be circumcised to facilitate voiding.

  • 10. 
    The nurse is providing dietary teaching for a client with elevated cholesterol levels. Which cooking oil is not suggested for the client on a low-cholesterol diet?
    • A. 

      Safflower oil

    • B. 

      Sunflower oil

    • C. 

      Coconut oil

    • D. 

      Canola oil

  • 11. 
    The nurse is caring for a client with stage III Alzheimer’s disease. A characteristic of this stage is:
    • A. 

      Memory loss

    • B. 

      Failing to recognize familiar objects

    • C. 

      Wandering at night

    • D. 

      Failing to communicate

  • 12. 
    The doctor has prescribed Cortone (cortisone) for a client with systemic lupus erythematosis. Which instruction should be given to the client?
    • A. 

      Take the medication 30 minutes before eating.

    • B. 

      Report changes in appetite and weight.

    • C. 

      Wear sunglasses to prevent cataracts.

    • D. 

      Schedule a time to take the influenza vaccine.

  • 13. 
    The nurse is caring for a client with an above-the-knee amputation (AKA). To prevent contractures, the nurse should:
    • A. 

      Place the client in a prone position 15–30 minutes twice a day

    • B. 

      Keep the foot of the bed elevated on shock blocks

    • C. 

      Place trochanter rolls on either side of the affected leg

    • D. 

      Keep the client’s leg elevated on two pillows

  • 14. 
    The mother of a 6-month-old asks when her child will have all his baby teeth. The nurse knows that most children have all their primary teeth by age:
    • A. 

      12 months

    • B. 

      18 months

    • C. 

      24 months

    • D. 

      30 months

  • 15. 
    While caring for a client with cervical cancer, the nurse notes that the radioactive implant is lying in the bed. The nurse should:
    • A. 

      Place the implant in a biohazard bag and return it to the lab

    • B. 

      Give the client a pair of gloves and ask her to reinsert the implant

    • C. 

      Use tongs to pick up the implant and return it to a lead-lined container

    • D. 

      Discard the implant in the commode and double-flush

  • 16. 
    The nurse is preparing to discharge a client following a laparoscopic cholecystectomy. The nurse should:
    • A. 

      Tell the client to avoid a tub bath for 48 hours

    • B. 

      Tell the client to expect clay-colored stools

    • C. 

      Tell the client that she can expect lower abdominal pain for the next week

    • D. 

      Tell the client that she can resume a regular diet in the next 24 hours

  • 17. 
    A high school student returns to school following a 3-week absence due to mononucleosis. The school nurse knows it will be important for the client:   
    • A. 

      To drink additional fluids throughout the day

    • B. 

      To avoid contact sports for 1–2 months

    • C. 

      To have a snack twice a day to prevent hypoglycemia

    • D. 

      To continue antibiotic therapy for 6 months

  • 18. 
    A 6-year-old with cystic fibrosis has an order for Creon. The nurse knows that the medication will be given: 
    • A. 

      At bedtime

    • B. 

      With meals and snacks

    • C. 

      Twice daily

    • D. 

      Daily in the morning

  • 19. 
    The doctor has prescribed a diet high in vitamin B12 for a client with pernicious anemia. Which foods are highest in B12?
    • A. 

      Broccoli, cauliflower, cabbage

    • B. 

      Shrimp, legumes, bran cereals

    • C. 

      Meat, eggs, dairy products

    • D. 

      Peanut butter, raisins, molasses

  • 20. 
    A client with hypertension has begun an aerobic exercise program. The nurse should tell the client that the recommended exercise regimen should begin slowly and build up to:
    • A. 

      20–30 minutes three times a week

    • B. 

      45 minutes two times a week

    • C. 

      1 hour four times a week

    • D. 

      1 hour two times a week

  • 21. 
    A client with breast cancer is returned to the room following a right total mastectomy. The nurse should:
    • A. 

      Elevate the client’s right arm on pillows

    • B. 

      Place the client’s right arm in a dependent sling

    • C. 

      Keep the client’s right arm on the bed beside her

    • D. 

      Place the client’s right arm across her body

  • 22. 
    A neurological consult has been ordered for a pediatric client with suspected petit mal seizures. The client with petit mal seizures can be expected to have:
    • A. 

      Short, abrupt muscle contraction

    • B. 

      Quick, bilateral severe jerking movements

    • C. 

      Abrupt loss of muscle tone

    • D. 

      A brief lapse in consciousness

  • 23. 
    A client with schizoaffective disorder is exhibiting Parkinsonian symptoms. Which medication is responsible for the development of Parkinsonian symptoms?
    • A. 

      Zyprexa (olanzapine)

    • B. 

      Cogentin (benzatropine mesylate)

    • C. 

      Benadryl (diphenhydramine)

    • D. 

      Depakote (divalproex sodium)

  • 24. 
    Which activity is best suited to the 12-year-old with juvenile rheumatoid arthritis?
    • A. 

      Playing video games

    • B. 

      Swimming

    • C. 

      Working crossword puzzles

    • D. 

      Playing slow-pitch softball

  • 25. 
    The glycosylated hemoglobin of a 40-year-old client with diabetes mellitus is 2.5%. The nurse understands that:   
    • A. 

      The client can have a higher-calorie diet.

    • B. 

      The client has good control of her diabetes.

    • C. 

      The client requires adjustment in her insulin dose.

    • D. 

      The client has poor control of her diabetes.

Back to Top Back to top
×

Wait!
Here's an interesting quiz for you.

We have other quizzes matching your interest.